Does A Medicated Heart Stent Cause Acid Reflux?

Question

Asked by Shorty

Does A Medicated Heart Stent Cause Acid Reflux?

I had a medicated stent put in my heart about four months ago, and have been bothered with acid reflux. Could the stent be the trouble?

Answer

Hi Shorty,

Some people who have medicated stents complain of different side effects, most of which include itching in the chest and back or runny noses. It may be a reaction to the medication that the stent is coated with. Your reflux may just be a progressive problem that is suddenly bad enough to notice or it could be related to the stent or the surgery in general. There is no way to know for sure. I encourage you to bring up the issue with your physician at your next appointment. If you don't have one scheduled soon, I encourage you to make an appointment. Often the symptoms of a heart attack are similar to the symptoms of acid reflux so you want to be sure that this is what you are experiencing.

Best of luck,

Monica M. Skidmore, MS, RD